Uniform fractional factorial designs

Yu Tang, Hongquan Xu, Dennis K.J. Lin

Research output: Contribution to journalArticlepeer-review

62 Scopus citations


The minimum aberration criterion has been frequently used in the selection of fractional factorial designs with nominal factors. For designs with quantitative factors, however, level permutation of factors could alter their geometrical structures and statistical properties. In this paper uniformity is used to further distinguish fractional factorial designs, besides the minimum aberration criterion.We show that minimum aberration designs have low discrepancies on average. An efficient method for constructing uniform minimum aberration designs is proposed and optimal designs with 27 and 81 runs are obtained for practical use. These designs have good uniformity and are effective for studying quantitative factors.

Original languageEnglish (US)
Pages (from-to)891-907
Number of pages17
JournalAnnals of Statistics
Issue number2
StatePublished - Apr 2012

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Uniform fractional factorial designs'. Together they form a unique fingerprint.

Cite this